Ask The Doctor > Questions & Answers > Hairloss and also hypothyroid

Hairloss and also hypothyroid

Patient: I have hairfall problem from november,2014. my hairs suddenly started falling and became thin.i am hypothyroid(tsh-18 on 28/12/14) and have much dandruff in my hairs.my eating habits were also not good bcoz i was in hostel this time.i m taking 100mcg thyronorm frm 28/12/14. how to cure my hairfall and thin hairs? one dermatologist asked me to take 10 mg biotin daily.no hair r coming on left and right side of head and front hairs hve also bcome thin. age-18,male. i m using ketomac ketoconazole 2% for dandruff frm 1 week..but its not going(dandruff).i left the tablets thats why my tsh got increased.

 

 

Symptoms: No hair growth,thin hair,dry hair,hair fall…..hve bcome very curly

 

 

Doctor: Hello. Welcome to ask the doctor.As per details, it seems that you are suffering from a condition called Androgeneti c alopecia. It is due to male hormones like testosterone.It leads to thinning of hair and subsequent fall usually involving frontal, temporal area.In such cases, I prefer to advise topical minoxidil and oral finasteride.For dandruff, ketoconazole shampoo is advised to be used twice a week.Visit your Doctor and share my opinion with him.I hope it helps. Take care.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment